Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 118, NWS Albuquerque, NM

June 26, 2007Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2007, 2:03 PM MDT for Colfax County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 2:03 PM MDT (20:03 UTC)
Expired
Jun 26, 2007, 3:00 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 AM MDT, 11 hours 3 minutes earlier.

Area forecast discussion, Jun 26, 3:00 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT TUE JUN 26 2007

CORRECTED TYPOS IN FIRST PARAGRAPH

.DISCUSSION...
ANOTHER DAY OF HIGH TEMPERATURES 5 TO 10 DEGREES WARMER THAN
NORMAL IN THE CENTRAL AND WESTERN VALLEYS...BUT TEMPERATURES WILL
TREND CLOSER TO NORMAL IN THE EAST AS A WET BACK DOOR COLD FRONT
PENETRATES THIS AFTERNOON. AFTER SCATTERED CONVECTION INITIATES IN
THE NORTH CENTRAL MOUNTAINS THIS AFTERNOON...A MESOSCALE
CONVECTIVE SYSTEM IS EXPECTED TO DEVELOP AND MOVE EAST AND
SOUTHEASTWARD ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. THE
COMBINATION OF INSTABILITY THAT DEVELOPS AHEAD OF THE FRONT AND
RELATIVELY STRONG SHEAR PROFILES SHOULD ENABLE SOME THUNDERSTORMS
TO BECOME SEVERE LATE THIS AFTERNOON AND TONIGHT...ESPECAILLY FROM
THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS. TONIGHT...THE BACK DOOR COLD
FRONT WILL PUSH INTO THE RIO GRANDE VALLEY WITH AN EAST WIND AT 30
MPH GUSTING TO 40 MPH BELOW CANYONS. COOL AIR AND AMPLE MOISTURE
WILL FUNNEL INTO THE CENTRAL AND WESTERN VALLEYS WITH THIS
FRONT...BRINGING WELCOME RELIEF TO THE RECENT HEAT WAVE AND MOISTURE
IN THE FORM OF THUNDERSTORMS.

TEMPERATURES IN CENTRAL AND WESTERN AREAS ON WEDNESDAY WILL BE
NEAR NORMAL...WHILE READINGS IN THE EAST RANGE FROM 4 TO 8 DEGREES
BELOW NORMAL. LOW CLOUDS THAT DEVELOP ACROSS THE EASTERN PLAINS
TUESDAY NIGHT MAY TAKE A WHILE TO EVAPORATE ON WEDNESDAY...AND THE
STABILIZING EFFECT OF THE LOW LEVEL COOL POOL SHOULD INHIBIT THE
REDEVELOPMENT OF SEVERE WEATHER IN THE EAST. HOWEVER...CAN/T RULE
OUT A FEW SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING FROM THE EAST
SLOPES OF THE WESTERN MOUNTAINS ACROSS THE RIO GRANDE VALLEY. THE
SEVERE THREAT APPEARS TO BE SMALL IN THE CENTRAL VALLEY
WEDNESDAY...SO WE DECIDED TO HOLD OFF MENTION IN THIS FORECAST
PACKAGE. A 15 TO 25 MPH EAST WIND SHOULD RETURN BELOW CANYONS
OPENING INTO THE RIO GRANDE VALLEY WEDNESDAY NIGHT.

DURING THE LATTER HALF OF THE WEEK...THE MOISTURE DELIVERED BY THE
MID WEEK COLD FRONT WILL RECYCLE WITH SLIGHTLY LESS CONVECTION ON
EACH CONSECUTIVE DAY. NONETHELESS...SCATTERED THUNDERSTORMS SHOULD
RETURN TO THE VICINITY OF THE CENTRAL MOUNTAIN CHAIN THURSDAY
AFTERNOON AND EVENING. THE GFS CONTINUES TO PROG THE 500 MB RIDGE TO
REBUILD OVER THE STATE DURING THE COMING WEEKEND WITH TEMPERATURES
CLIMBING ABOVE NORMAL ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  97  58  96  60 /   0   0   5   5
GALLUP..........................  93  51  91  53 /   0   0   5   5
GRANTS..........................  94  54  89  54 /   0   5  20  30
GLENWOOD........................  96  54  93  59 /   0   5  10  10
CHAMA...........................  86  46  79  46 /  10  20  30  30
LOS ALAMOS......................  93  56  82  54 /  10  20  20  50
RED RIVER.......................  79  42  70  41 /  30  50  30  50
TAOS............................  91  54  83  50 /  20  30  30  50
SANTA FE........................  93  60  82  57 /  10  20  30  60
SANTA FE AIRPORT................  95  60  85  59 /   5  20  20  50
ESPANOLA........................  97  60  88  57 /  10  20  20  50
ALBUQUERQUE HEIGHTS.............  98  69  90  67 /   0  10  20  50
ALBUQUERQUE VALLEY.............. 102  64  93  63 /   0  10  20  50
ALBUQUERQUE FOOTHILLS...........  97  63  90  62 /   0  10  20  40
ALBUQUERQUE WEST MESA........... 101  66  94  64 /   0  10  20  40
SOCORRO.........................  95  63  89  63 /   0  10  20  50
SANDIA PARK/CEDAR CREST.........  92  54  85  53 /   5  10  30  60
MORIARTY/ESTANCIA...............  92  56  83  55 /   5  20  30  50
CARRIZOZO.......................  95  63  89  62 /   5  10  20  40
RUIDOSO.........................  85  54  77  55 /  10  20  30  50
RATON...........................  86  55  79  50 /  30  60  30  40
LAS VEGAS.......................  86  55  79  51 /  30  40  40  50
ROY.............................  85  58  77  57 /  20  40  30  40
CLAYTON.........................  87  62  79  60 /  20  50  20  30
SANTA ROSA......................  92  60  85  60 /  20  30  30  40
TUCUMCARI.......................  93  65  85  63 /  10  40  20  30
FORT SUMNER.....................  89  65  85  64 /  10  40  20  30
CLOVIS..........................  89  65  82  63 /  10  40  20  20
PORTALES........................  92  64  85  64 /  10  40  20  20
ROSWELL.........................  98  70  89  68 /  10  30  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 AM MDT TUE JUN 26 2007

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
543 AM MDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EAST SLOPES
OF THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT
IN COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...MORA...
QUAY...ROOSEVELT...SAN MIGUEL...EASTERN TAOS AND UNION COUNTIES.

44

In the hours before

Special weather statement, Jun 26, 1:12 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
112 PM MDT TUE JUN 26 2007

NMZ004-261945-
SANGRE DE CRISTO MOUNTAINS-
112 PM MDT TUE JUN 26 2007

...STRONG THUNDERSTORM MOVING SOUTHWEST COLFAX COUNTY...

AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ANGEL FIRE. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACK LAKE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 26, 1:42 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
142 PM MDT TUE JUN 26 2007

NMZ004-005-262030-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-
142 PM MDT TUE JUN 26 2007

...LINE OF STRONG THUNDERSTORMS MOVING OVER COLFAX COUNTY...

AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM CIMARRON TO 8 MILES EAST OF SPRINGER. THE LINE OF STRONG
THUNDERSTORMS WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABBOTT...ANGEL FIRE...
BLACK LAKE...EAGLE NEST...MAXWELL AND MIAMI.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:12 PM MDTSevere Thunderstorm WarningABQHarding31 min
Jun 26, 3:01 PM MDTSevere Thunderstorm WarningABQColfax59 min
Jun 26, 3:21 PM MDTSevere Thunderstorm WarningABQSan Miguel54 min
Jun 26, 3:37 PM MDTSevere Thunderstorm WarningABQMora53 min
Jun 26, 4:21 PM MDTSevere Thunderstorm WarningABQHarding54 min
Jun 26, 4:49 PM MDTSevere Thunderstorm WarningABQUnion56 min
Jun 26, 5:31 PM MDTSevere Thunderstorm WarningABQQuay59 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.